MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL DUAL PLUS

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL DUAL PLUS
Catalog Number 0848
Medical Device Problem Code Arcing of Electrodes (2289)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No serial number was provided therefore a device history could not be done.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what generator is being used? what mode on the generator is being used? what were the power settings? what handpiece/pencil and electrodes was being used? was the new return electrode another mega soft or did they switch to disposable return electrode? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure when they used the megasoft blanket, sparks flew at the tip of the electrocautery.The electrocautery's have changed and it has continued to give problems.They have changed the megasoft, and it has worked correctly.There was a surgical delay but the procedure was successfully completed.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4), date sent: 3/16/2023.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the 0848 pad, was returned with a cut in the seal area that did not pierce the gel area.A functional test was performed on the pad, with a multimeter, and it passed the continuity test as intended.There were no issues with the returned pad that could have contributed to the reported issue.It is possible that the damage noted on the returned sample could be possibly caused by exposing the pad to other equipment or may be a result of improper handling.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device sn: (b)(6) and no non-conformances were identified.

Brand Name
MEGASOFT UNIVERSAL DUAL PLUS
Common Device Name
MEGASOFT UNIVERSAL DUAL PLUS
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key16213877
Report Number1721194-2023-00017
Device Sequence Number4152472
Product Code GEI
UDI-Device Identifier10614559104859
UDI-Public10614559104859
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K133726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue Number0848
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer03/06/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown